Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 22, 1995, 7:30 PM EDT for Rockbridge County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1995, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 22, 1995, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockbridge County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 222333 FFWRNK VAC163-230230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 730 PM EDT THU JUN 22 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT FOR THE FOLLOWING COUNTY... IN WEST CENTRAL VIRGINIA ...ROCKBRIDGE COUNTY AT 730 PM...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY TO THE NORTHWEST ACROSS ROCKBRIDGE COUNTY. DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT UP TO 1.50 INCHES AN HOUR IS POSSIBLE WITH THESE STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SAME AREAS WHICH RECEIVED RAIN EARLIER THIS EVENING. DO NOT DRIVE YOUR VE^HICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:36 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 2:36 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 230 PM EDT THU JUN 22 1995 DISCUSSION... NUMEROUS HEAVY SHOWERS HAVE DEVELOPED ON OUR 88D THIS AFTN...AS SOON AS WE DECIDED TO LOWER POPS. AM CONCERNED ABOUT SOME FLASH FLOODING ATTM. WIND PROFILE SHOWS UNI-DIRECTIONAL WINDS UP TO ABT 20K AND WE HAVE TRAINING CELLS. WE ARE GETTING RATES OF 2" PER HOUR AND SOME MINOR FLOODING. GUIDANCE IS VERY LOW. SORRY...THATS ABOUT ALL I HV TIME FOR TDA. JDS
In the hours before
Special weather statement, Jun 22, 3:42 PM EDT, 3 hours 48 minutes before
VAZ022-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 22 1995 ...VERY HEAVY RAINS TO CONTINUE IN THE ROANOKE AND SALEM AREAS THROUGH 430 PM... AT 340 PM WEATHER RADAR IN BLACKSBURG WAS SHOWING AN AREA OF VERY HEAVY RAINFALL MOVING INTO ROANOKE COUNTY FROM THE SOUTHEAST. GAGE AND RADAR ESTIMATES INDICATE RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES SINCE 230 PM. THE ROANOKE AIRPORT RECORDED .96 INCHES BETWEEN 2 AND 330 PM. SOME MINOR STREET FLOODING HAS ALSO BEEN REPORTED IN ROANOKE AND SALEM. ADDITIONAL HEAVY RAINFALL OVER THE NEXT HOUR COULD CAUSE RAPID RISES IN WATER LEVELS. EVERYONE IN LOW-LYING AREAS SHOULD BE AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. JDS &
Special weather statement, Jun 22, 3:43 PM EDT, 3 hours 47 minutes before
VAZ022-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU JUN 22 1995 ...VERY HEAVY RAINS TO CONTINUE IN THE ROANOKE AND SALEM AREAS THROUGH 430 PM... AT 340 PM WEATHER RADAR IN BLACKSBURG WAS SHOWING AN AREA OF VERY HEAVY RAINFALL MOVING INTO ROANOKE COUNTY FROM THE SOUTHEAST. GAGE AND RADAR ESTIMATES INDICATE RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES SINCE 230 PM. THE ROANOKE AIRPORT RECORDED .96 INCHES BETWEEN 2 AND 330 PM. SOME MINOR STREET FLOODING HAS ALSO BEEN REPORTED IN ROANOKE AND SALEM. ADDITIONAL HEAVY RAINFALL OVER THE NEXT HOUR COULD CAUSE RAPID RISES IN WATER LEVELS. EVERYONE IN LOW-LYING AREAS SHOULD BE AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. JDS &
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:55 PM EDT | Flash Flood Warning | RNK | Wythe | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.